Alert archive / Michigan / Flash Flood Warnings in 2006

Flash Flood Warning 2, NWS Marquette, MI

May 28, 2006Delta County, Michigan

NWS Marquette, MI issued this flash flood warning at May 28, 2006, 9:40 AM EDT for Delta County, Michigan. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2006, 9:40 AM EDT (13:40 UTC)
Expired
May 28, 2006, 11:30 AM EDT
In force
110 min
Issued by
NWS Marquette, MI
Area
Counties, with a storm outline in the text

County Delta County, MI

The radar

The Marquette radar (KMQT), 95 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 1.7 hours before the alert went out and 446 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2006-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 62 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2006-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
62 J/kg
Mixed-layer CIN
-293 J/kg
Mixed-layer LCL
1442 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KMQT 281343
FFWMQT
MIC041-281530-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
940 AM EDT SUN MAY 28 2006

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DELTA COUNTY IN SOUTH CENTRAL UPPER MICHIGAN

* UNTIL 1130 AM EDT

* AT 932 AM EDT...STORM SPOTTERS REPORTED FLASH FLOODING IN THE CITY 
  OF ESCANABA...WITH WATER UP TO THE BOTTOM OF CARS ON 15TH STREET.  
  NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS     
  OVER THE CITY OF ESCANABA DRIFTING TO THE SOUTHEAST. THESE STORMS  
  ARE ESTIMATED TO HAVE PRODUCED UP TO 3 INCHES OF RAINFALL SINCE 8  
  AM EDT

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO            
  GLADSTONE...ESCANABA AND STONINGTON

AN ADDITIONAL HALF INCH OF RAINFALL IS POSSIBLE BY 1030 AM EDT 
BEFORE THE THUNDERSTORMS MOVE OUT OVER THE BAY OF GREEN BAY AND BIG 
BAY DE NOC.

A FLASH FLOOD WARNING MEANS FLOODING IS OCCURRING WITH RAPID 
RISES OF WATER EXPECTED ALONG AREA CREEKS...STREAMS...STREETS AND 
UNDERPASSES. AVOID THESE LOCATIONS AND IF YOU ARE IN THE WARNED 
AREA...MOVE TO HIGHER GROUND IMMEDIATELY

IF YOU COME ACROSS WATER COVERED ROADS...SEEK AN ALTERNATE ROUTE.
TURN AROUND...DONT DROWN.

LAT...LON 4565 8729 4562 8686 4587 8691 4587 8728

$$

AJ
2 follow-up statements
000 
WGUS73 KMQT 281412
FFSMQT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
1012 AM EDT SUN MAY 28 2006

MIC041-281530-
DELTA MI-
1012 AM EDT SUN MAY 28 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM EDT FOR
SOUTH CENTRAL DELTA COUNTY...

AT 1005 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THUNDERSTORMS THAT WERE OVER THE CITY OF ESCANABA HAVE MOVED 
OUT OVER BIG BAY DE NOC AND THE GARDEN PENINSULA. HOWEVER...RAINFALL 
ESTIMATES OF UP TO 4 INCHES HAVE OCCURRED OVER THE PAST 2 HOURS...SO 
WATER MAY STILL BE STANDING ON ROADS...ESPECIALLY IN THE CITIES OF 
GLADSTONE...ESCANABA AND STONINGTON.

A FLASH FLOOD WARNING MEANS FLOODING IS OCCURRING WITH RAPID RISES 
OF WATER EXPECTED ALONG AREA CREEKS...STREAMS...STREETS AND 
UNDERPASSES. AVOID THESE LOCATIONS AND IF YOU ARE IN THE WARNED 
AREA...MOVE TO HIGHER GROUND IMMEDIATELY

IF YOU COME ACROSS WATER COVERED ROADS...SEEK AN ALTERNATE ROUTE.
TURN AROUND...DONT DROWN.

LAT...LON 4565 8729 4562 8686 4587 8691 4587 8728

$$

AJ
000 
WGUS73 KMQT 281527
FFSMQT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
1127 AM EDT SUN MAY 28 2006

MIC041-281540-
DELTA MI-
1127 AM EDT SUN MAY 28 2006

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1130 AM EDT FOR DELTA 
COUNTY...

ALTHOUGH SOME MINOR PONDING OF WATER ON ROADS MAY STILL EXIST UNTIL 
EARLY AFTERNOON FROM THE HEAVY RAINFALL THAT OCCURRED THIS 
MORNING...MOST OF THE FLOODING HAS ENDED. THEREFORE THE FLASH FLOOD 
WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4565 8729 4562 8686 4587 8691 4587 8728

$$

AJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this flash flood warning went out at May 28, 3:50 AM EDT, 5 hours 50 minutes earlier.

Area forecast discussion, May 28, 3:50 AM EDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
350 AM EDT SUN MAY 28 2006

.DISCUSSION...

SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE EARLY THIS MORNING
FOR MOST OF THE CENTRAL AND EASTERN CWA AS LOW LEVEL JET ACROSS
NORTHERN WI AND CENTRAL UPPER MICHIGAN VEERS AROUND TO THE WEST.
THIS WILL PUSH CONVECTION AND ASSOCIATED INSTABILITY AXIS/CAPE
MAXIMUM TO THE EASTERN PORTIONS OF THE CWA SHORTLY AFTER SUNRISE.
MAIN THREAT FROM THESE STORMS ARE FREQUENT LIGHTNING AND BRIEF HEAVY
RAINFALL/INTENSE RAINFALL RATES...1 TO 2 INCHES PER HOUR THANKS TO A
SPOTTER REPORT...BUT A FEW OF THE STRONGER STORMS MAY PRODUCE SMALL
HAIL AND HAVE DONE SO ACROSS NORTHEAST WI EARLIER TONIGHT.

AFTER THE CONVECTION MOVES THROUGH...CLEARING AND DRYING TREND ALONG
WITH CONTINUED WARM AIR SURGE MOVE INTO THE CWA...AND UPSTREAM
SURFACE OBS INDICATE TEMPS ALREADY IN THE MIDDLE TO UPPER 70S AS OF
07Z. CAPPING SHOULD DOMINATE THE AREA THE NEXT COUPLE OF DAYS AS
700MB TEMPS WARM TO NEAR 10C PER NAM/GFS. WITH MOSTLY SUNNY SKIES
EXPECTED BY THIS AFTERNOON AND AGAIN FOR MONDAY...HIGHS AROUND 90
FOR THE WESTERN HALF OF THE CWA LOOK ON TRACK...WITH COOLER TEMPS
NEAR THE INFLUENCE OF LAKE MICHIGAN FROM THE SOUTHERLY WINDS
EXPECTED. GIVEN THE WARM TEMPS PER THE CURRENT UPSTREAM OBS LOWS
TONIGHT MAY NOT FALL MUCH ESPECIALLY FOR AREAS WHERE THE SOUTHERLY
WINDS REMAIN A BIT GUSTY. LOW LEVEL MOISTURE...MID 60S DEWPTS...ALSO
LOOKS TO LINGER THROUGH MON NIGHT WHICH MAY CREATE FOR SOME MUGGY
CONDITIONS.

NEXT CHANCE FOR RAINFALL WILL BE WHEN TROUGH ASSOCIATED WITH
DEVELOPING LOW PRES IN THE CENTRAL/NORTHERN PLAINS PUSHES INTO THE
UPPER GREAT LAKES MON NIGHT AND TUE. NAM/GFS/UKMET ALL INDICATE THE
FRONT AND ASSOCIATED CONVERGENCE WILL REACH THE CWA A LITTLE FASTER
THAN PREVIOUS EXPECTED SO HAVE BROUGHT IN PRECIP CHANCES A LITTLE
QUICKER. THE FRONT LOOKS TO STALL OUT OR MOVE SOMEWHAT SLOWLY ACROSS
THE CWA...SO SHOWERS AND THUNDERSTORMS MAY LINGER INTO TUE NIGHT FOR
THE WEST AND CENTRAL CWA...AND INTO WED MORNING FOR THE EASTERN CWA.
OTHERWISE WITH HIGH PRES BUILDING INTO THE NORTHERN PLAINS AND UPPER
GREAT LAKES...A DRYING TREND CAN BE EXPECTED FOR WED AFTERNOON
THROUGH THU.

&&

.MQT...WATCHES/WARNINGS/ADVISORIES...NONE.

&&

LAROSA
Hazardous weather outlook, May 28, 6:28 AM EDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
628 AM EDT SUN MAY 28 2006

MIZ002-004-005-009>012-084-291030-
ONTONAGON-BARAGA-MARQUETTE-GOGEBIC-IRON-DICKINSON-MENOMINEE-
SOUTHERN HOUGHTON-
528 AM CDT SUN MAY 28 2006 /628 AM EDT SUN MAY 28 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL END EARLY THIS MORNING. THE MAIN
THREAT FROM THESE STORMS WILL BE FREQUENT LIGHTNING AND HEAVY
RAIN. LOCALIZED MINOR FLOODING MAY OCCUR UNDER THE STRONGER
STORMS. SMALL HAIL IS ALSO POSSIBLE.

HIGH TEMPERATURES WILL RISE TO NEAR 90 TODAY. THIS WILL BE THE
WARMEST DAY OF THE SEASON SO FAR. IF POSSIBLE AVOID STRENUOUS
ACTIVITY UNTIL YOUR BODY ACCLIMATES TO THE WARMTH...AND DRINK
PLENTY OF WATER TO AVOID DEHYDRATION IF YOU MUST BE ACTIVE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HIGH TEMPERATURES WILL RISE TO NEAR 90 AGAIN ON MEMORIAL DAY. TAKE
PRECAUTIONS TO PROTECT YOURSELF AGAINST THIS EARLY SEASON HEAT.

THERE IS A CHANCE OF THUNDERSTORMS FROM MONDAY NIGHT THROUGH
TUESDAY NIGHT...AND AGAIN ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...THOUGH RAINFALL AND OTHER
STORM RELATED REPORTS WOULD BE GREATLY APPRECIATED.

MIZ006-007-013-014-085-291030-
ALGER-LUCE-DELTA-SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT-
628 AM EDT SUN MAY 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS THUNDERSTORMS WILL END THIS MORNING. THE MAIN THREAT
FROM THESE STORMS WILL BE FREQUENT LIGHTNING AND HEAVY RAIN.
LOCALIZED MINOR FLOODING MAY OCCUR UNDER THE STRONGER STORMS.
SMALL HAIL IS ALSO POSSIBLE.

HIGH TEMPERATURES IN SOME LOCATIONS AWAY FROM LAKE MICHIGAN WILL
RISE TO NEAR 87 TODAY. THIS WILL BE THE WARMEST DAY OF THE SEASON
SO FAR. IF POSSIBLE AVOID STRENUOUS ACTIVITY UNTIL YOUR BODY
ACCLIMATES TO THE WARMTH...AND DRINK PLENTY OF WATER TO AVOID
DEHYDRATION IF YOU MUST BE ACTIVE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HIGH TEMPERATURES AWAY FROM LAKE MICHIGAN WILL RISE TO NEAR 87
AGAIN ON MEMORIAL DAY. TAKE PRECAUTIONS TO PROTECT YOURSELF
AGAINST THIS EARLY SEASON HEAT.

THERE IS A CHANCE OF THUNDERSTORMS FROM TUESDAY THROUGH EARLY
WEDNESDAY AFTERNOON...AND AGAIN ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...THOUGH RAINFALL AND OTHER
STORM RELATED REPORTS WOULD BE GREATLY APPRECIATED.

MIZ001-003-291030-
KEWEENAW-NORTHERN HOUGHTON-
628 AM EDT SUN MAY 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

HIGH TEMPERATURES OVER SOME LOCATIONS AWAY FROM LAKE SUPERIOR WILL
RISE TO 85 TO 90 TODAY...ESPECIALLY SOUTH OF HOUGHTON. THIS WILL
BE THE WARMEST DAY OF THE SEASON SO FAR. IF POSSIBLE AVOID
STRENUOUS ACTIVITY UNTIL YOUR BODY ACCLIMATES TO THE WARMTH...AND
DRINK PLENTY OF WATER TO AVOID DEHYDRATION IF YOU MUST BE ACTIVE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HIGH TEMPERATURES OVER SOME LOCATIONS AWAY FROM LAKE SUPERIOR WILL
RISE TO 85 TO 90 AGAIN ON MEMORIAL DAY...WITH THE WARMEST READINGS
SOUTH OF HOUGHTON. TAKE PRECAUTIONS TO PROTECT YOURSELF AGAINST
THIS EARLY SEASON HEAT.

THERE IS A CHANCE OF THUNDERSTORMS FROM MONDAY NIGHT THROUGH
TUESDAY NIGHT...AND AGAIN ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LSZ221-241>248-263-264-291030-
KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE
LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI-
MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI-
HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI-
MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM
AND SOUTH OF THE US/CANADIAN BORDER-
LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD
BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING
WHITEFISH BAY-
528 AM CDT SUN MAY 28 2006 /628 AM EDT SUN MAY 28 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS FROM MONDAY NIGHT THROUGH
WEDNESDAY...AND AGAIN ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ221-248-262-291030-
BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND
PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID-
LINE OF THE LAKE-
628 AM EDT SUN MAY 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS THUNDERSTORMS WILL END THIS MORNING. THE MAIN THREAT
FROM THESE STORMS WILL BE FREQUENT LIGHTNING AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS FROM TUESDAY THROUGH
WEDNESDAY...AND AGAIN ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LAROSA

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 1:26 PM EDTSpecial Marine WarningMQT109 min

Nearby

Flash Flood Warnings in Michigan, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.